Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 162, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 27, 2007, 9:18 PM EDT for Bamberg County, South Carolina. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2007, 9:18 PM EDT (01:18 UTC)
- Expired
- Jul 27, 2007, 10:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Bamberg County, SC
The radar
The Charleston,SC radar (KCLX), 62 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 9:35 PM EDT | HAIL 0.75 | 7 Wnw Ehrhardt, SC | PENNY SIZED HAIL REPORTED BY SHERIFF DISPATCH |
| Jul 27, 9:43 PM EDT | TSTM WND DMG | 11 Nw Ehrhardt, SC | TREES DOWN REPORTED BY BAMBERG SHERIFF DISPATCH |
| Jul 27, 9:43 PM EDT | TSTM WND DMG | 5 Nw Ehrhardt, SC | TREES DOWN REPORTED BY BAMBERG SHERIFF DISPATCH |
| Jul 27, 9:58 PM EDT | TSTM WND DMG | 7 Wnw Ehrhardt, SC | LARGE LIMBS DOWN ON LOW COUNTRY HWY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4350 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 280118
SVRCAE
SCC009-280200-
/O.NEW.KCAE.SV.W.0162.070728T0118Z-070728T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
918 PM EDT FRI JUL 27 2007
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1000 PM EDT
* AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF BAMBERG...AND MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
LAT...LON 3339 8118 3316 8121 3308 8097 3307 8090
3312 8088 3319 8081 3328 8091
$$
AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:41 PM EDT, 6 hours 37 minutes earlier.
Area forecast discussion, Jul 27, 2:41 PM EDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 241 PM EDT FRI JUL 27 2007 .SYNOPSIS... UPPER LEVEL TROUGH WILL REMAIN OVER THE EAST THROUGH THE WEEKEND. SURFACE FRONT WILL MOVE TOWARDS THE STATE INTO SUNDAY...BEFORE STALLING OUT OVER SOUTHERN PORTIONS OF THE CWA. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH AFTERNOON THROUGH THE PERIOD. && .NEAR TERM /THROUGH TONIGHT/... WEAK LEE SIDE SURFACE TROUGH EAST OF THE APPALACHIANS THIS AFTERNOON. SATELLITE SHOWING UPPER LEVEL CLOUDS ASSOCIATED WITH SHORT WAVE ENERGY MOVING ACROSS THE REGION. THIS CLOUD COVER HAS HELPED TO KEEP TEMPERATURES EVER SO SLIGHTLY COOLER THAN EXPECTED...AND HAS ALSO CUT DOWN ON THE EXTENT OF LOW LEVEL CUMULUS DEVELOPMENT OVER THE CWA. SATELLITE AND RADARS SHOWING THUNDERSTORM DEVELOPMENT JUST NORTH OF THE CWA THIS AFTERNOON...IN AREAS THAT HAVE RECEIVED MORE SUNSHINE. COULD SEE SOME DEVELOPMENT OVER OUR AREA...BUT SUSPECT BEST CHANCES MAY BE ACROSS EASTERN MOST COUNTIES. STORMS THAT DO DEVELOP MAY BE SLOW MOVERS...HEAVY RAIN MAKERS...AND ISOLATED SEVERE. TEMPERATURES TONIGHT MAINLY IN THE LOWER 70S ACROSS ALL AREAS. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AN UPPER TROUGH WILL BE MAINTAINED ALONG THE EAST COAST. A SERIES OF DISTURBANCES WILL MOVE THROUGH OUR REGION FROM THE NW. A SURFACE FRONT WILL SLOWLY MOVE INTO THE REGION. THESE FEATURES...ALONG WITH INCREASING ATMOSPHERIC MOISTURE WILL LEAD TO INCREASED CHANCES OF PRECIPITATION. GFS AND NAM INDICATING PRECIPITABLE WATER VALUES INCREASING TO 2 INCHES OR HIGHER BY LATE SATURDAY INTO SUNDAY. LATEST MOS BULLETINS TRENDING UP ON POPS. && .LONG TERM /MONDAY THROUGH FRIDAY/... FRONTAL BOUNDARY OVER THE REGION TO SLOWLY MOVE SOUTH. MODELS TEND TO GENERALLY AGREE ON AN EAST COAST UPPER TROUGH THROUGH THE PERIOD. THE GFS IS DEVELOPING A CLOSED UPPER LOW OVER THE MID ATLANTIC IN THE MONDAY THROUGH THURSDAY TIME FRAME. IT SHIFTS THE SURFACE BOUNDARY TO OUR SOUTH TUESDAY AND WEDNESDAY WITH PREMISE FOR DRIER AIR OVER OUR REGION. THE CANADIAN KEEPS THE UPPER SYSTEM MORE PROGRESSIVE AND FARTHER NORTH...BUT DOES SHIFT THE FRONT SOUTH OF OUR FA TUE AND WED. THE ECMWF LOOKS SIMILAR TO THE CANADIAN LATE TUE WITH THE FRONT NEAR OR JUST SOUTH OF OUR FA LATE TUE. THE GFS THEN SHIFTS THE FRONT BACK NORTH THU NT INTO FRI. SO...THE FORECAST WILL BE HEAVILY DEPENDENT ON THE FRONTAL POSITION. GENERALLY ACCEPTED HPC GUIDANCE....PROVIDING CHANCE POPS THROUGH MUCH OF THE EXTENDED PERIOD. LOWERED TO SLIGHT CHANCE WED/THU FOR COLLABORATION PURPOSES AND FOR POSSIBILITY THAT FRONT COULD BE SOUTH OF OUR FA. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... A SHORTWAVE DROPPING SE FROM OHIO RIVER VALLEY SPREADING BKN CIRRUS DECK ACROSS MUCH OF THE AREA THIS AFTERNOON. IN ADDITION THIS FEATURE MAY ALSO TRIGGER A FEW STORMS ESPECIALLY 21Z-01Z. WILL CONTINUE SCTD MID AND HIGH LEVEL CLOUDS DURING THE EVENING AND OVERNIGHT HOURS WITH SOME MVFR FOG POSSIBLE AT AGS AND OGB MAINLY 08Z-12Z SATURDAY. MORE CUMULUS DEVELOPMENT AFTER 14Z UNTIL END OF TAF PERIOD. AVIATION OUTLOOK SATURDAY THROUGH TUESDAY... A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH MONDAY WHICH COULD PRODUCE BRIEF MVFR CONDITIONS AT TERMINALS. OTHERWISE NO OTHER SIGNIFICANT IMPACTS TO AVIATION EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jul 27, 4:11 AM EDT, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 411 AM EDT FRI JUL 27 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-280815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 411 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 27, 7:00 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
700 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 12 NW CAMDEN 34.38N 80.76W
07/27/2007 KERSHAW SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN REPORTED BY PUBLIC TO LAW
ENFORCEMENT
0530 PM TSTM WND DMG CAMDEN 34.26N 80.61W
07/27/2007 KERSHAW SC LAW ENFORCEMENT
TREES DOWN IN CAMDEN REPORTED BY PUBLIC TO LAW
ENFORCEMENT.
&&
KILMERLocal storm report, Jul 27, 7:07 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
707 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 8 WSW SUMTER 33.90N 80.52W
07/27/2007 E2.00 INCH SUMTER SC OTHER FEDERAL
SHAW AFB WEATHER REPORTED MAX HAILSTONE 2 INCHES AND PEAK
GUST OF 63 MPH
&&
KILMERSpecial weather statement, Jul 27, 8:11 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 811 PM EDT FRI JUL 27 2007 SCZ021-022-028-280115- FAIRFIELD-KERSHAW-RICHLAND- 811 PM EDT FRI JUL 27 2007 ...A STRONG THUNDERSTORM WAS AFFECTING FAIRFIELD...MOVING TOWARD KERSHAW AND RICHLAND COUNTIES... AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WINNSBORO...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL PRODUCE LOCALLY HEAVY RAIN...AROUND 2.00 INCHES OF RAIN CAN BE EXPECTED. PONDING OF WATER ON THE ROADWAYS WILL LIKELY OCCUR. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. AWP
Special weather statement, Jul 27, 8:15 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 815 PM EDT FRI JUL 27 2007 SCZ036-280115- ORANGEBURG- 815 PM EDT FRI JUL 27 2007 ...THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS ORANGEBURG COUNTY... AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTER OF THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN. THE HEAVIEST RAIN WAS FALLING ACROSS CENTRAL ORANGEBURG COUNTY BETWEEN THE CITY OF ORANGEBURG AND NORTH AND ALSO ACROSS THE AREA FROM SANTEE TO EUTAWVILLE. RADAR ESTIMATED RAINFALL INDICATES BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN ACROSS THE AREA WITH AN ADDITIONAL INCH POSSIBLE. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND IN AREAS OF POOR DRAINAGE. MOTORISTS SHOULD DRIVE WITH CAUTION. THESE STORMS WERE MOVING SOUTH AT 10 MPH. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LCV
Local storm report, Jul 27, 8:43 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
843 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 7 NE ST. MATTHEWS 33.74N 80.69W
07/27/2007 E0.88 INCH CALHOUN SC LAW ENFORCEMENT
NICKEL SIZED HAIL REPORTED NEAR FORT MOTTE
&&
KILMERLocal storm report, Jul 27, 8:50 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
850 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 8 E ST. MATTHEWS 33.66N 80.64W
07/27/2007 CALHOUN SC UTILITY COMPANY
TREES DOWN ON POWERLINES NEAR LONE STAR RD AND NEW
BETHANY
0530 PM HAIL 10 ESE ST. MATTHEWS 33.61N 80.62W
07/27/2007 E0.75 INCH CALHOUN SC UTILITY COMPANY
PENNY SIZED HAIL REPORTED BY ELECTRIC COMPANY NEAR LONE
STAR
&&
KILMERThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:12 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry | 48 min |
| Jul 27, 9:50 PM EDT | Tornado Warning | CAE | Bamberg | 40 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.